Alert archive / Wyoming / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 44, NWS Cheyenne, WY

June 4, 2014Niobrara County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 4, 2014, 4:16 PM MDT for Niobrara County, Wyoming. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2014, 4:16 PM MDT (22:16 UTC)
Expired
Jun 4, 2014, 5:00 PM MDT
In force
44 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

County Niobrara County, WY

The radar

The Rapid City radar (KUDX), 155 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 4:27 PM MDTHAIL 0.52 Sw Redbird, WY5 MINUTES OF HEAVY RAIN. WINDS ESTIMATED AT 20-25 MPH.
Jun 4, 4:30 PM MDTHAIL 0.8811 Ssw Redbird, WY35-40 MPH WINDS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 1:44 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Rapid City, SD (KRAP), launched 12:00Z, 10.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2014-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 67 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2014-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
67 J/kg
Mixed-layer CIN
-269 J/kg
Mixed-layer LCL
950 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

043 
WUUS55 KCYS 042216
SVRCYS
WYC027-042300-
/O.NEW.KCYS.SV.W.0044.140604T2216Z-140604T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
416 PM MDT WED JUN 4 2014

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NIOBRARA COUNTY IN EAST CENTRAL WYOMING...

* UNTIL 500 PM MDT

* AT 411 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 12 MILES NORTHWEST OF MULE CREEK JUNCTION TO 9 MILES
  NORTHWEST OF KEELINE...AND MOVING EAST AT 15 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...WIND DAMAGE IS POSSIBLE TO MOBILE HOMES ROOFS AND      
  OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...

  LUSK...KEELINE...LANCE CREEK...MANVILLE...MULE CREEK JUNCTION AND
  REDBIRD.
  
  HIGHWAY 85 FROM MILE MARKER 170 TO 185.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4351 10405 4346 10404 4272 10424 4274 10488
      4351 10468
TIME...MOT...LOC 2214Z 266DEG 14KT 4346 10443 4287 10481

HAIL...1.00IN
WIND...70MPH

$$

TJT
2 follow-up statements
213 
WWUS55 KCYS 042236
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
436 PM MDT WED JUN 4 2014

WYC027-042300-
/O.CON.KCYS.SV.W.0044.000000T0000Z-140604T2300Z/
NIOBRARA WY-
436 PM MDT WED JUN 4 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NIOBRARA
COUNTY UNTIL 500 PM MDT...

AT 434 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF MULE CREEK JUNCTION TO 8 MILES
NORTHWEST OF MANVILLE...AND MOVING EAST AT 15 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...WIND DAMAGE IS POSSIBLE TO MOBILE HOMES AND TREES...ALONG 
WITH ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
LUSK...MANVILLE...MULE CREEK JUNCTION AND REDBIRD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4274 10480 4351 10430 4351 10405 4346 10404
      4272 10424
TIME...MOT...LOC 2235Z 266DEG 14KT 4346 10432 4288 10470

HAIL...1.00IN
WIND...70MPH

$$

TJT
458 
WWUS55 KCYS 042252
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
452 PM MDT WED JUN 4 2014

WYC027-042302-
/O.EXP.KCYS.SV.W.0044.000000T0000Z-140604T2300Z/
NIOBRARA WY-
452 PM MDT WED JUN 4 2014

...THE SEVERE THUNDERSTORM WARNING FOR NIOBRARA COUNTY WILL EXPIRE AT
500 PM MDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM MDT.

LAT...LON 4274 10480 4351 10430 4351 10405 4346 10404
      4272 10424
TIME...MOT...LOC 2252Z 266DEG 14KT 4346 10423 4288 10461

$$

TJT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:48 PM MDT, 28 minutes earlier.

Area forecast discussion, Jun 4, 3:48 PM MDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
348 PM MDT WED JUN 4 2014

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 157 PM MDT WED JUN 4 2014

ANOTHER ROUND OF SEVERE WEATHER EXPECTED THIS AFTERNOON AND
EVENING AS UNSTABLE LOW LEVELS COMBINE WITH A SHORT WAVE MOVING
ACROSS THE AREA LATE THIS AFTERNOON AND EVENING. SEVERE
THUNDERSTORMS ARE EXPECTED WITH THE MAIN SEVERE THREAT BEING LARGE
HAIL. STRONG WIND GUSTS WILL ALSO BE A THREAT WITH MINIMAL CHANCES
FOR TORNADOES.

INITIALLY THIS AFTERNOON THE SHEAR PARAMETERS ARE MARGINAL FOR
SEVERE THUNDERSTORMS BUT THE 0-6 KM BULK SHEAR SHOULD PUSH 40 TO
50 KTS OVER MOST OF THE FORECAST AREA LATE AFTERNOON AND EARLY
EVENING. 18Z LAPS DATA SHOWING UPWARDS OF 3000 J/KG OF SURFACE BASED
CAPE IN DOUGLAS COUNTY. THIS IS 1000-1500 K/KG HIGHER THAN THE
MODELS WOULD SUGGEST. NOT SURE THE LAPS DATA IS 100 PERCENT
ACCURATE BUT GOING TO KEEP A CLOSE EYE ON MESO ANALYSIS THIS
AFTERNOON...AS 3000 J/KG OF CAPE WOULD MEAN VERY LARGE HAIL WOULD
BE POSSIBLE. ON THE OTHER HAND...THE 16Z HRRR RUN OF COMPOSITE
REFLECTIVITY DOES NOT INDICATE MUCH IN THE WAY OF DISCRETE
CONVECTION INDICATIVE OF SUPERCELLS OVER THE CWA THIS AFTERNOON OR
EVENING. AT ANY RATE...THERE IS AT LEAST A THREAT FOR SEVERE
STORMS. WILL MONITOR CLOSELY THIS AFTERNOON.

FRONTAL BOUNDARY WILL BECOME THE FOCUS FOR CONVECTION LATER THIS
EVENING AS A COLD FRONT MOVES SOUTH ACROSS THE AREA. COULD SEE
CONVECTION CONTINUE ACROSS THE SOUTHERN PANHANDLE INTO LATE
TONIGHT NEAR THE FRONT. THUNDERSTORMS SHOULD BECOME ELEVATED BY
LATE THIS EVENING WITH MINIMAL SEVERE THREAT...AND THAT BEING
MAINLY HAIL.

AIR MASS SHOULD BE STABLE BEHIND THE COLD FRONT TOMORROW. CAP
SHOULD BE IN PLACE EAST OF THE LARAMIE RANGE AND SUBSIDENCE ALOFT
SHOULD ALSO CONTRIBUTE TO CAPPING. LEFT A SLIGHT CHANCE OF
THUNDERSTORMS FOR NOW...BUT THE NIGHT SHIFT MAY BE TO REMOVE THE
CHANCES FROM EASTERN PORTIONS OF THE FORECAST AREA. ACTUALLY THE
HIGHER CHANCE FOR THUNDERSTORMS WILL BE LATE TOMORROW EVENING INTO
THE OVERNIGHT AS A WARM FRONT LIFTS NORTHWARD. STRONG THETAE
ADVECTION WILL BE THE MAIN FOCUS FOR THUNDERSTORM ACTIVITY. THE
NAM IS MUCH FARTHER NORTH WITH THE STRONGEST POSITIVE THETAE THAN
THE GFS. NOT SURE WHICH TO BELIEVE AT THIS POINT.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 1257 PM MDT WED JUN 4 2014

THE MAIN CONCERN WITH THIS PORTION OF THE FORECAST IS THE TIMING
OF THE WAVES MOVING ACROSS FORECAST AREA THIS WEEKEND.

SATURDAY-SUNDAY:
A COUPLE OF SHORTWAVES ARE PROGGED TO MOVE ACROSS THE FORECAST
AREA THIS WEEKEND. OBVIOUSLY THE MAIN CONCERN WILL BE THE TIMING
OF THESE FEATURES. THE MODELS ARE IN PRETTY GOOD AGREEMENT IN
SHOWING THIS WAVE MOVING ACROSS THE AREA SATURDAY MORNING INTO EARLY
SATURDAY AFTERNOON. IF THIS WOULD BE THE CASE...THEN WE MAY SEE
THE CONVECTION DEVELOP A BIT EARLIER IN THE DAY. WE DID BUMP UP
POPS A BIT SATURDAY MORNING TO REFLECT THIS POTENTIAL. THIS MAY
ALSO SET THE STAGE FOR STRONG TO SEVERE CONVECTION ON THIS DAY AS
WELL WITH SURFACE BASED CAPES BETWEEN 1000-1500 J/KG. 0-6KM SHEAR
VALUES MAY ALSO BE SUFFICIENT ENOUGH TO PRODUCE A COUPLE OF
SUPERCELLS. AT THIS POINT...IT APPEARS LIKE THE BULK OF THE STORMS
SHOULD MOVE OUT OF THE AREA BY EARLY EVENING. AFTER THIS WAVE
PASSES THROUGH...IT WILL TURN QUITE A BIT COOLER WITH HIGHS
STRUGGLING TO GET OUT OF THE 50S AND 60S. THE MODELS ARE SHOWING A
MORE AMPLIFIED TROF MOVING THROUGH ON SUNDAY WHICH MAY HELP
STEEPEN THE LOW AND MID LEVEL LAPSE RATES WITH STILL FAIRLY GOOD
SHEAR IN PLACE. THE COOLER TEMPERATURES WILL ALSO YIELD TO LOWER
WET BULB ZERO HEIGHTS WHICH MAY BE SUFFICIENT TO PRODUCE STRONG
TO SEVERE STORMS WITH LARGE HAIL.

MONDAY-WEDNESDAY:
AFTER THE TROF PASSES THROUGH THE AREA ON SUNDAY NIGHT WE SHOULD
SEE SOME RIDGING ON MONDAY FOLLOWED BY ZONAL FLOW. AS A
RESULT...DRY AND MILD CONDITIONS SHOULD PREVAIL ON MONDAY...DUE TO
GOOD SUBSIDENCE IN PLACE. THERE WILL BE A SLIGHT CHANCE OF AFTERNOON
THUNDERSTORMS ON TUESDAY AND WEDNESDAY IN THE MOUNTAINS AND
ADJACENT PLAINS AS THE LOW LEVEL MOISTURE CONTINUES TO BANK UP
AGAINST THE LARAMIE RANGE WITH SOME AID FROM THE LEE SURFACE TROF.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY MORNING)
ISSUED AT 1257 PM MDT WED JUN 4 2014

&&

.FIRE WEATHER...
ISSUED AT 1257 PM MDT WED JUN 4 2014

NO FIRE WEATHER CONCERNS OVER THE NEXT WEEK. A FEW SHOWERS AND
THUNDERSTORMS POSSIBLE MOST DAYS FOR AREAS WEST OF THE LARAMIE
RANGE. ALONG AND EAST OF THE LARAMIE RANGE...MUCH GREATER CHANCES
FOR SHOWERS AND THUNDERSTORMS DURING THE NEXT WEEK AS AN ACTIVE
WEATHER PATTER REMAINS IN PLACE.

&&

.HYDROLOGY...
ISSUED AT 1257 PM MDT WED JUN 4 2014
RIVER FLOODING WILL CONTINUE ALONG THE UPPER NORTH PLATTE AND
LARAMIE RIVERS OVER THE NEXT FEW DAYS. HOWEVER STAGES HAVE CRESTED
AND ARE FORECASTED TO RECEDE. A DRY WEATHER PATTERN WILL EXIST FOR
AREAS ALONG AND WEST OF THE LARAMIE RANGE THROUGH AT LEAST MIDWEEK
SO NO WIDESPREAD RAINFALL EVENTS ARE EXPECTED. TEMPERATURES WILL
BE SEASONAL...PRODUCING SOME SNOW MELT EACH DAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...SML
LONG TERM...REC
AVIATION...REC
FIRE WEATHER...SML
HYDROLOGY...REC
Hazardous weather outlook, Jun 4, 10:18 AM MDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1018 AM MDT WED JUN 4 2014

WYZ103>106-109>117-051630-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
1018 AM MDT WED JUN 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND WEST OF
THE LARAMIE RANGE THIS AFTERNOON. THESE STORMS ARE NOT EXPECTED TO
BECOME SEVERE. DIME SIZED HAIL AND DOWN BURST WINDS TO 50 MPH WILL
BE THE PRIMARY HAZARDS WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS NEARLY EVERY AFTERNOON
THROUGH TUESDAY...MAINLY TO THE EAST OF THE LARAMIE RANGE. SEVERE
THUNDERSTORMS WILL BE POSSIBLE AGAIN FRIDAY AFTERNOON NEAR THE
NEBRASKA BORDER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119-
051630-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1018 AM MDT WED JUN 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
AND PERSIST INTO THE LATE EVENING FOR AREAS EAST OF THE LARAMIE
RANGE. SOME OF THESE STORMS COULD BECOME SEVERE WITH GOLF BALL
SIZED OR LARGER HAIL...AND WIND GUSTS TO 70 MPH. THE MAIN THREAT
FOR SEVERE THUNDERSTORMS EXIST EAST OF INTERSTATE 25...AND INTO
THE NEBRASKA PANHANDLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS NEARLY EVERY AFTERNOON
THROUGH TUESDAY...MAINLY TO THE EAST OF THE LARAMIE RANGE. SEVERE
THUNDERSTORMS WILL BE POSSIBLE AGAIN FRIDAY AFTERNOON NEAR THE
NEBRASKA BORDER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR AREAS EAST OF
INTERSTATE 25 AFTER 3 PM MDT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

SML

In the hours before

Special weather statement, Jun 4, 2:14 PM MDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
214 PM MDT WED JUN 4 2014

WYZ101-103-042045-
CONVERSE COUNTY LOWER ELEVATIONS WY-NORTH LARAMIE RANGE WY-
214 PM MDT WED JUN 4 2014

...SIGNIFICANT WEATHER ADVISORY FOR CONVERSE COUNTY UNTIL 245 PM
MDT...

AT 203 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF BILL...OR 40 MILES NORTH OF
DOUGLAS...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

SEVERAL OTHER SHOWERS AND THUNDERSTORMS WERE DEVELOPING OVER
CONVERSE COUNTY AS OF 212 PM MDT. ANY OF THESE SHOWERS AN
THUNDERSTORMS MAY PRODUCE WIND GUSTS TO 50 MPH.

LOCATIONS NEAR THE PATH OF THE STRONGEST STORM INCLUDE...
  DULL CENTER...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 124 AND
173.

&&

LAT...LON 4347 10494 4264 10493 4264 10533 4244 10539
      4245 10602 4346 10608
TIME...MOT...LOC 2012Z 225DEG 20KT 4336 10539

LIEBL
Special weather statement, Jun 4, 3:09 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
309 PM MDT WED JUN 4 2014

WYZ101-102-042200-
CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY-
309 PM MDT WED JUN 4 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CONVERSE AND
NORTHWESTERN NIOBRARA COUNTIES UNTIL 400 PM MDT...

AT 303 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 45 MILES NORTH OF DOUGLAS...MOVING EAST AT 15
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DULL CENTER...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4349 10482 4315 10489 4320 10532 4351 10528
TIME...MOT...LOC 2108Z 283DEG 14KT 4338 10515

TJT
Special weather statement, Jun 4, 3:28 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
328 PM MDT WED JUN 4 2014

NEZ019-WYZ108-042215-
GOSHEN COUNTY WY-SCOTTS BLUFF NE-
328 PM MDT WED JUN 4 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GOSHEN AND EXTREME
WESTERN SCOTTS BLUFF COUNTIES UNTIL 415 PM MDT...

AT 326 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF HAWK SPRINGS...OR 25 MILES
SOUTH OF TORRINGTON...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HAWK SPRINGS CAMPGROUND...
  HAWK SPRINGS RECREATION AREA...
  HAWK SPRINGS...
  YODER...
  VETERAN...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4207 10445 4191 10403 4158 10429 4167 10459
TIME...MOT...LOC 2128Z 207DEG 13KT 4173 10432

TJT
Special weather statement, Jun 4, 3:43 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
343 PM MDT WED JUN 4 2014

WYZ101-102-042230-
CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY-
343 PM MDT WED JUN 4 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CONVERSE AND WESTERN
NIOBRARA COUNTIES UNTIL 430 PM MDT...

AT 340 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF DULL
CENTER TO DOUGLAS...AND MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  MANNING RANCH...
  LANCE CREEK...
  KEELINE...
  LOST SPRINGS...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4270 10474 4275 10538 4351 10486 4351 10426
TIME...MOT...LOC 2143Z 302DEG 14KT 4345 10477 4276 10536

TJT
Local storm report, Jun 4, 3:53 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
353 PM MDT WED JUN 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             3 W YODER               41.92N 104.35W
06/04/2014  E0.50 INCH       GOSHEN             WY   TRAINED SPOTTER

&&

DDEAL

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 2:14 PM MDTSpecial Weather StatementCYSConverse31 min
Jun 4, 3:09 PM MDTSpecial Weather StatementCYSConverse51 min
Jun 4, 3:28 PM MDTSpecial Weather StatementCYSGoshen47 min
Jun 4, 3:39 PM MDTSevere Thunderstorm WarningCYSGoshen22 min
Jun 4, 3:43 PM MDTSpecial Weather StatementCYSNiobrara47 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.